NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 23, 2017
RE:injection into the hip joint
I have been on many different types of medications for my RA. NSAID, Methotrexate, Plaquenil, Prednisone, Enbrel. I am now waiting for my insurance to approve my second biologis Humira. Enbrel has stoped working. My RA is severe. My hips get so bad that I can`t get out of bed to walk, stnad or even sit for 2 weeks. It gets that bad every three months. I am also waiting on x-rays to come back to look for joint damage. I have also tried an occupational therepist, ice, heat, exercise and rest. My hips have caused my feet to turn out. One of the x-rays that they wanted done I had to keep my legs apart and point my toes together. I did that and for me pointing toes together ment that my feet were pointing straight up. I told her that is as far as they can go. This turn is causing pain on the inside of my foot because when I walk it is almost the side of my foot first not my toes. I think that if the injection and Humira does not work I say surgery is next. Thank you for answering my questions.
Previous Question: I am getting the injection in the joint itself for rheumatoid arthritis. Most of my pain is in my groin area. Is the needled entered in thought the side of the hip or in the groin area?
Answer: It is not uncommon for the hip joint to refer pain to the groin region. As to your upcoming injection for rheumatoid arthritis pain, the standard position for injection is typically in a sidelying position with the affected hip up although your physician may have another preferred method. Your physician should be able to further describe treatment position and anticipated results. You may want to ask about other options if there is no improvement. You don`t mention if other treatments have been tried and what, if any, improvement you had with alternative treatments.
Good Luck with the upcoming injection. I hope it provides you some relief. It sounds like you have tried many different things without success.
Janine Oman, MS, PT/ATC
Assistant Athletic Director
Instructor at the School of Health and Rehabilitation Sciences
College of Medicine
The Ohio State University